Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 255, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 1, 2021, 3:23 AM CDT for Lynn County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 3:23 AM CDT (08:23 UTC)
- Expired
- Aug 1, 2021, 3:45 AM CDT
- In force
- 22 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 74 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2467 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849
WUUS54 KLUB 010823
SVRLUB
TXC305-010845-
/O.NEW.KLUB.SV.W.0255.210801T0823Z-210801T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
323 AM CDT Sun Aug 1 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
South central Lynn County in northwestern Texas...
* Until 345 AM CDT.
* At 322 AM CDT, a severe thunderstorm was located over O'donnell, or
13 miles south of Tahoka, and is nearly stationary.
HAZARD...60 mph wind gusts. At 315 AM, a wind gust of 62 mph was
measured at the West Texas Mesonet 1 mile north of
O'Donnell.
SOURCE...West Texas Mesonet.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
O'donnell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3301 10189 3302 10176 3296 10174 3296 10190
TIME...MOT...LOC 0822Z 150DEG 1KT 3297 10183
HAIL...<.75IN
WIND...60MPH
$$
SINCAVAGE2 follow-up statements
907
WWUS54 KLUB 010830
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
330 AM CDT Sun Aug 1 2021
TXC305-010845-
/O.CON.KLUB.SV.W.0255.000000T0000Z-210801T0845Z/
Lynn TX-
330 AM CDT Sun Aug 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTH CENTRAL LYNN COUNTY...
At 330 AM CDT, a severe thunderstorm was located over O'donnell, or
13 miles south of Tahoka, and is nearly stationary.
HAZARD...60 mph wind gusts. At 315 AM, a wind gust of 62 mph was
measured at the West Texas Mesonet 1 mile north of
O'Donnell.
SOURCE...West Texas Mesonet.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
O'donnell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3300 10185 3301 10179 3296 10177 3296 10186
TIME...MOT...LOC 0830Z 150DEG 1KT 3297 10183
HAIL...<.75IN
WIND...60MPH
$$
SINCAVAGE379
WWUS54 KLUB 010835
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
335 AM CDT Sun Aug 1 2021
TXC305-010845-
/O.EXP.KLUB.SV.W.0255.000000T0000Z-210801T0845Z/
Lynn TX-
335 AM CDT Sun Aug 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LYNN COUNTY WILL
EXPIRE AT 345 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lubbock Texas.
LAT...LON 3300 10185 3301 10179 3296 10177 3296 10186
TIME...MOT...LOC 0835Z 150DEG 1KT 3297 10183
$$
SINCAVAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:15 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 1, 2:15 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 215 AM CDT Sun Aug 1 2021 .SHORT TERM... GOES-East water vapory imagery this early morning detects a weak, mid-level shortwave perturbation rotating over the central Great Plains as the mid/upper-level ridge axis translates westward across the Rocky Mountains, while a longwave trough continues to amplify over the Great Lakes region. A series of ill-defined perturbations are trailing the more pronounced shortwave trough over the State of Kansas, which has provided some degree of large-scale UVV. At the surface, a cold front that is reinforced by convective outflows, was located across the northwestern South Plains and Texas Panhandle, extending eastward along and near the I-40 corridor. The surface cyclone was located between Tulia and Plainview as per recent West Texas Mesonet data as of 01/0535Z, and weak cyclogenesis will continue throughout the remainder of the morning with negligible pressure falls as the cold front progresses southward with the glancing influence of subtle, small-scale perturbations rotating along the upstream tranche of the longwave trough currently digging into the eastern Great Plains. The development of scattered showers and thunderstorms is expected to continue throughout the overnight hours as the front moves across the CWA, though frontogenetical forcing will be lacking as the bulk of the more-amplified cloud-layer flow is displaced far east of the CWA. Thunderstorm initiation has been, and will largely continue to be, driven by storm-scale processes involving numerous outflow interactions where the airmass remains weakly capped with tall, skinny MLCAPE profiles near 1,000-1,500 J/kg and basically no shear vectors to work with, favoring single- and multi-cellular storm characteristics. Efficient rain rates are expected as a reservoir of PWAT content near 1.50-1.60" is present over the CWA, with warm cloud-layer depths upwards of 13 kft AGL, with hourly rain rates potentially near 2"/hr in the deepest cores. The ongoing convection should begin to wane in coverage near sunrise as the front clears the CWA, though the lull in thunderstorm potential is expected to be short-lived. Additional development of scattered to numerous showers and thunderstorms is forecast to occur later today in the post-frontal environment, and without a bonafide Mesoscale Convective Complex, the heaviest rainfall accumulations will be quite variable across the CWA as the mesoscale environment will favor slow-moving, disorganized convective clusters. All of the latter meteorological observations confirms what has been assessed in the recent HREF 3-hr QPF ensemble max probabilities across the CWA (i.e. spotty/no well- defined swaths of heavy rainfall accumulations). That said, the best potential for a heavy rain event is forecast to occur across the far southern South and Rolling Plains as the cold front begins to stall, with the potential for 1-3 inches of rainfall accumulations wherever the best-organized multi-cells can form. Flash flooding that does occur will be localized as soils have dried out over the last two weeks, with soil moisture content near 0.25" at 2- and 8-inch depths as per West Texas Mesonet data this morning, which confirms the recent NASA SPoRT 0-40 cm soil moisture estimates which are near the 30th percentile across the majority of the CWA. A secondary cold front is forecast to move through the CWA late tonight, shunting precipitation chances southward towards the I-20 corridor. .LONG TERM... A not so unusual summer time weather pattern will persist for much of this week. It will be characterized by upper level ridging over the Intermountain West and deep troughing over the eastern CONUS. Most notably this week, temperatures will be on the cool side with values around 5-10 degrees below seasonal averages. This will be in part due to the cold front currently making its way through the region. Low level flow will remain out of the east to southeast this week helping keep these temperatures below average. With the upper ridge to the west of the region, flow aloft will be out of the north to northwest. The upslope low level flow will favor daily convective development on the lee side of the Sangre de Cristo and Sacramento mountain ranges in eastern New Mexico. It remains unclear on whether this activity will be able to drift into West Texas any afternoon this week. Atmospheric flow will generally favor this activity moving to the south-southeast affecting mostly New Mexico into Far West Texas. Better precipitation chances may exist on Wednesday with models attempting to depict a short wave moving south along the eastern side of the upper ridge. Otherwise, any storms that do affect the region this week will be capable of producing heavy rainfall since precipitable water values will be well above normals for this time of year. Late in the week, the upper pattern will break down as a series of troughs move into the Pacific Northwest. Upper ridging may attempt to strengthen over the southeastern US which may provide a stream of monsoonal moisture overhead next weekend. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 09/01
Hazardous weather outlook, Aug 1, 3:15 AM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 315 AM CDT Sun Aug 1 2021 TXZ021>044-020815- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 315 AM CDT Sun Aug 1 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Scattered thunderstorms are expected to continue this morning and into the afternoon hours today across portions of the Caprock and Rolling Plains. Locally heavy rainfall will be possible, with hourly rain rates potentially upwards of two inches per hour. Localized flash flooding will be possible due to slow storm movement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A chance of thunderstorms will linger across the area Monday through Thursday, with heavy rain and isolated damaging wind gusts possible.
In the hours before
Special weather statement, Aug 1, 1:23 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Lubbock TX
123 AM CDT Sun Aug 1 2021
TXZ024-025-010700-
Briscoe TX-Hall TX-
123 AM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL AND
SOUTHEASTERN BRISCOE COUNTIES UNTIL 200 AM CDT...
At 123 AM CDT, Doppler radar was tracking a strong thunderstorm over
Turkey. This storm was nearly stationary.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm. The West Texas Mesonet 2 miles west-southwest of Turkey
measured a wind gust of 53 mph at 115 AM.
Locations impacted include...
Turkey, Caprock Canyon State Park, and Valley Schools.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3432 10098 3438 10100 3446 10110 3449 10101
3443 10094 3441 10086 3432 10084
TIME...MOT...LOC 0623Z 254DEG 2KT 3439 10090
SINCAVAGEThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:16 AM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hall, Motley | 2 hr |
| Aug 1, 1:23 AM CDT | Special Weather Statement | LUB | Briscoe | 37 min |
| Aug 1, 1:38 AM CDT | Areal Flood Advisory | LUB | Briscoe | 79 min |
| Aug 1, 1:43 AM CDT | Areal Flood Advisory | LUB | Hale, Hockley, Lamb, Lubbock | 47 min |
| Aug 1, 2:15 AM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Motley | 82 min |
| Aug 1, 2:29 AM CDT | Areal Flood Advisory | LUB | Crosby | 71 min |
| Aug 1, 5:22 AM CDT | Special Weather Statement | LUB | Lubbock | 23 min |
| Aug 1, 5:39 AM CDT | Areal Flood Advisory | LUB | Lubbock, Lynn | 64 min |
| Aug 1, 5:45 AM CDT | Special Weather Statement | LUB | Lubbock | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.